How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

glaucoma in 1990..peripheral vision..My pressure is 14 in both eyes

Resolved Question:

I'm 79 and was diagnosed with glaucoma in 1990. I've lost a lot of peripheral vision in the last couple of years. My pressure is 14 in both eyes. I use Cosopt once a day and Xalatan at bedtime. My eyelids are sore, red, and swollen. My eyes feel like there are rocks in them all the time, esp. when I wake up. Is this pain and discomfort related to glaucoma, or could it be the medication?
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. Stan replied 7 years ago.
Hello,

Welcome to Just Answer:

It appears that you are experiencing the side effects of conjunctival inflammation associated with redness, soreness and swelling from Xalatan. You can reduce these side effects by using Zaditor (over the counter) drops only in the morning (using Zaditor drop at night or late in the evening may affect the effectiveness of the Xatatan). Zaditor will not affect Cosopt. Alternatively, you may request that your eye doctor prescribe you Pataday eye drops once daily in the morning, though it can be use at any time of the day without affecting other drops.

Please, feel free to clarify any further question(s). I'm here to assist you to your satisfaction.

Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.



Customer: replied 7 years ago.
Thank you. Can you either tell me or direct me to find online the side effects of Zaditor and Pataday?
Expert:  Dr. Stan replied 7 years ago.
Hello,

Thank you for your reply:

Zaditor side effects:

In controlled clinical studies, conjunctival injection, headaches, and rhinitis were reported at an incidence of 10 to 25%. The occurrence of these side effects was generally very mild, and stopped after few days of use. Some of these events were similar to the underlying eye disease being studied. The following ocular and non-ocular adverse reactions were reported at an incidence of less than 5%: Ocular: Allergic reactions with very slight burning or stinging, conjunctivitis, discharge, dry eyes, eye pain, eyelid disorder, itching tearing.

For Pataday side effects: see link below for detail.

http://www.drugs.com/sfx/pataday-side-effects.html

Please, feel free to clarify any further question(s). I'm here to assist you to your satisfaction.

Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.


Dr. Stan, M.D.,Ph.D.




Dr. Stan and other Eye Specialists are ready to help you